Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 24, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at May 3, 2011, 10:50 PM EDT for Clinton County, Essex County, New York. It took effect at May 4, 2011, 3:33 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 10:50 PM EDT (02:50 UTC)
- In effect from
- May 4, 2011, 3:33 AM EDT
- Expired
- May 4, 2011, 9:18 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Moderate
Counties Clinton County, NY, Essex County, NY
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Branch of the Ausable River at Au Sable Forks (ASFN6). The gauge peaked at 7.14 ft at May 4, 2011, 5:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
743 WGUS41 KBTV 040250 FLWBTV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1050 PM EDT TUE MAY 3 2011 ...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEW YORK... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-050250- /O.NEW.KBTV.FL.W.0024.110504T0733Z-110505T0600Z/ /ASFN6.2.ER.110504T0733Z.110504T1200Z.110505T0000Z.NO/ 1050 PM EDT TUE MAY 3 2011 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * FROM LATE TONIGHT TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 PM TUESDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 7.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY AND CONTINUE TO RISE TO NEAR 9.0 FEET BY 8 AM EDT WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * IMPACT...AT 9.0 FEET...IN JAY...WATER WILL COVER ROUTE 9N IN THE STICKNEY BRIDGE AREA...AND STONE HOUSE AND ANTHONY RIVER ROADS WILL BE COVERED. IN KEENE...WATER WILL COVER HULLS FALLS ROAD...AND ROUTES 73 AND 9N NEAR MARCY FIELD. $$
2 follow-up statements
267 WGUS81 KBTV 040904 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 504 AM EDT WED MAY 4 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW YORK... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-050818- /O.EXT.KBTV.FL.W.0024.000000T0000Z-110505T0818Z/ /ASFN6.1.ER.110504T0740Z.110504T1800Z.110505T0218Z.NO/ 504 AM EDT WED MAY 4 2011 THE FLOOD WARNING CONTINUES FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * AT 4:15 AM WEDNESDAY THE STAGE WAS 7.1 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.3 FEET BY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY NIGHT. * IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N NEAR MARCY FIELD. HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS NEAR KEESEVILLE. * IMPACT...AT 9.0 FEET...IN JAY...WATER WILL COVER ROUTE 9N IN THE STICKNEY BRIDGE AREA...AND STONE HOUSE AND ANTHONY RIVER ROADS WILL BE COVERED. IN KEENE...WATER WILL COVER HULLS FALLS ROAD...AND ROUTES 73 AND 9N NEAR MARCY FIELD. $$ BANACOS
872 WGUS81 KBTV 041318 FLSBTV FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 918 AM EDT WED MAY 4 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW YORK... EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND, DON'T DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY VISITING OUR WEB SITE AT: WEATHER.GOV. && NYC019-031-041348- /O.CAN.KBTV.FL.W.0024.000000T0000Z-110505T0818Z/ /ASFN6.1.ER.110504T0740Z.110504T0930Z.110504T1130Z.NO/ 918 AM EDT WED MAY 4 2011 THE FLOOD WARNING IS CANCELLED FOR THE EAST BRANCH AUSABLE RIVER AT AUSABLE FORKS. * AT 8:15 AM WEDNESDAY THE STAGE WAS 6.9 FEET. * FLOOD STAGE IS 7.0 FEET. * FELL BELOW FLOOD STAGE AT 7:30 AM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.7 FEET BY THURSDAY MORNING. * IMPACT...AT 7.0 FEET...MINOR FLOODING CAN OCCUR IN KEENE. WATER BEGINS TO OVERFLOW ONTO HULLS FALLS ROAD...ROUTE 73...AND ROUTE 9N NEAR MARCY FIELD. HIGH WATER WILL IMPACT INTERESTS AT ALICE FALLS NEAR KEESEVILLE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at May 3, 8:41 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 3, 8:41 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
841 PM EDT TUE MAY 3 2011
.SYNOPSIS...
LOW PRESSURE OVER THE TENNESSEE VALLEY WILL TRACK THROUGH THE
NORTHEAST ALONG A STALLED FRONTAL BOUNDARY THROUGH WEDNESDAY.
WIDESPREAD RAIN...HEAVY AT TIMES IS EXPECTED THROUGH WEDNESDAY
MORNING. RAIN TAPERS TO SHOWERS ON WEDNESDAY...AND MAY MIX WITH
SNOW ACROSS THE SUMMITS WEDNESDAY NIGHT. RISING RIVER LEVELS WILL
BE THE GREATEST CONCERN OVER THE NEXT 2 DAYS...WITH AREA WATERWAYS
RUNNING ABOVE NORMAL FROM RECENT RAINFALL.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 841 PM EDT TUESDAY...FLOOD WATCH CONTINUES...WITH GREATEST
THREAT NWRN VT WWD ACROSS NRN NY...ESPECIALLY ADIRONDACKS. SEE
HYDRO BELOW. RAIN HAS LET UP ACROSS NORTHERN NEW YORK AND NORTHERN
VERMONT AT THIS TIME. HOWEVER...COMPOSITE RADAR LOOP SHOWING A
BAND OF HEAVIER RAIN MOVING NORTHEAST FROM CENTRAL NEW YORK STATE
AND PENNSYLVANIA. THIS WILL MOVE INTO THE REGION OVERNIGHT.
PREVIOUSLY ISSUED ZONE FORECAST FOR THE OVERNIGHT PERIOD STILL
LOOKS GOOD. JUST MADE SOME MINOR ADJUSTMENTS TO THE OVERNIGHT MIN
TEMPERATURES.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 427 PM EDT TUESDAY...SFC LOW EXPECTED TO BE DEPARTING NORTH
AND EAST OF VERMONT WEDNESDAY MORNING...BUT WITH CLOSED H5 LOW
EXPECTED TO MIGRATE SLOWLY EWD ACROSS NRN NY AND VERMONT DURING
THE DAY WEDNESDAY AND INTO WEDNESDAY NIGHT. THIS SHOULD MAINTAIN
GENERALLY OVERCAST CONDITIONS...BUT WILL SEE THE STRATIFORM/STEADY
RAIN BECOME MORE SHOWERY IN CHARACTER DURING THE DAY WEDNESDAY.
THERMAL TROUGH TRANSLATING EWD AND CLOUD COVER WILL MAKE FOR A
SOMEWHAT RAW DAY WEDNESDAY WITH HIGHS RANGING FROM THE MID-UPR 40S
ACROSS NRN NY...TO THE MID 50S FOR THE VALLEYS OF VERMONT. AT
SUMMIT LEVEL...VERTICAL TEMPERATURE PROFILES BEGIN TO SUPPORT SNOW
SHOWER ACTIVITY LATE IN THE DAY WEDNESDAY...AND THEN CONTINUING
INTO WEDNESDAY NIGHT WITH SUFFICIENT 1000-500MB MOISTURE ON WRN
PERIPHERY OF CLOSED H5 LOW.
COULD SEE 1-3" OF WET SNOW RIGHT AT THE HIGHER SUMMITS...MAINLY
WEDNESDAY NIGHT...AND PERHAPS A FEW WET SNOWFLAKES ACROSS
SURROUNDING PORTIONS OF THE NRN ADIRONDACKS/WEST SLOPES OF THE
GREEN MTNS/NERN VT DOWN TO ABOUT 1500 FT DURING WEDNESDAY NIGHT.
LOWS WEDNESDAY NIGHT WILL GENERALLY BE IN THE 30S...EXCEPT UPR 20S
FOR THE SUMMITS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 330 PM EDT TUESDAY...OVERALL GOOD AGREEMENT BTWN GFS/ECMWF
WITH LARGE SCALE PATTERN AND ASSOCIATED IMPACTS ACRS OUR CWA FOR
DAYS 3 THRU 7. A DEVELOPING CLOSED MID/UPPER LVL CIRCULATION AND
UPSLOPE FLW WL RESULT IN OCCASIONAL SHOWERS THRU FRIDAY. PROFILES
CONT TO SUPPORT A MIXTURE OF RAIN/SNOW SHOWERS ACRS THE MTNS THURS
MORNING AND AGAIN OVERNIGHT INTO FRIDAY. SOME MINOR ACCUMULATION
WL BE POSSIBLE. THE COMBINATION OF NORTHERLY FLW AND PROGGED 925MB TEMPS
NEAR 0C SUPPORT HIGHS U30S/L40S MTNS TO U40S VALLEYS ON THURS.
MID/UPPER LVL CIRCULATION WL SLOWLY LIFT NE ALONG WITH THE BEST
MOISTURE. THIS WL RESULT IN LESS AREAL COVERAGE/INTENSITY OF
SHOWERS...ALONG WITH TEMPS RETURNING TO NEAR NORMAL LEVELS BY
FRIDAY. STILL PLENTY OF UNCERTAINTY WITH TIMING/IMPACTS OF NEXT
SYSTEM IN THE NW FLOW ALOFT TO IMPACT OUR CWA OVER THE WEEKEND
INTO EARLY NEXT WEEK. WL KEEP SATURDAY DRY...BUT INCREASE POPS TO
CHC ON SUNDAY THRU EARLY NEXT WEEK. GIVEN...NW FLOW AND LIMITED
INTERACTION WITH SUB- TROPICAL JET...OVERALL QPF AMOUNTS SHOULD BE
LIGHT. THERMAL PROFILES SUPPORT NEAR NORMAL TEMPS THRU THE PERIOD.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 00Z THURSDAY...IFR/MVFR CONDITIONS WILL PERSIST THROUGH
THE PERIOD FOR ALL LOCATIONS AS A SURFACE LOW PRESSURE TRANSITS
THE REGION ALONG A STATIONARY BOUNDARY. AS A RESULT WIDESPREAD
RAINFALL HAS BEEN FALLING AND WILL CONTINUE TO FALL THROUGH 00Z
THURSDAY. AT TIMES RAINFALL WILL BE HEAVY. GUIDANCE SHOWS PERSISTING
IFR/MVFR CEILINGS AND PERIODS OF LOWER VISIBILITIES WITH THE
HEAVIER PRECIPITATION AND A COMBINATION OF RAIN AND MIST. LOW
LEVEL WS REMAINS A THREAT AS SURFACE WINDS ARE LIGHT AND
INDICATIONS OF A LOW LEVEL JET ARE PRESENT WITH WINDS FROM THE
SOUTH AT 850MB APPROACHING 40KTS.
OUTLOOK 00Z THURSDAY THROUGH SUNDAY...THE DEVELOPMENT OF MID/UPPER
LVL TROF WL CONT TO PRODUCE SHOWERS WITH OCCASIONAL MVFR/IFR
CONDITIONS THRU 18Z THURS...ESPECIALLY AT MPV/SLK. A SLOW
IMPROVING TREND IS ANTICIPATED TWD THE WEEKEND...WITH VFR
CONDITIONS DEVELOPING. SOME MTN RAIN MIXED WITH SNOW WL BE
POSSIBLE LATE WEDS INTO THURS...WITH A PERIOD OF IFR/LIFR
CONDITIONS POSSIBLE AT SLK WEDS NIGHT INTO THURSDAY MORNING. WINDS
WL GENERALLY BE NORTHWEST 10 TO 15KNTS WITH LOCALIZED HIGHER
GUSTS.
&&
.HYDROLOGY...
AS OF 427 PM EDT TUESDAY...
FLOOD WATCH CONTINUES...WITH POTENTIAL FLOODING AS EARLY AS
2AM-6AM WED ON THE NY RIVERS.
OTHER THAN THE ONGOING FLOODING ALONG THE RAQUETTE IN NRN NY...MOST
AREA RIVERS WILL CREST WEDNESDAY/WED NIGHT. WE ANTICIPATE THE MORE
SIGNIFICANT CONCERNS ACROSS NRN NY AND NWRN VT. WE ARE ESPECIALLY
CONCERNED WITH THE AUSABLE AND SARANAC WHICH LOOK LIKE THEY HAVE A
GOOD CHANCE OF EXCEEDING FLOOD STAGE. WHEN AND IF THAT BECOMES
MORE DEFINITE WARNINGS WILL BE ISSUED.
LAKE CHAMPLAIN IS EXPECTED TO START RISING SLIGHTLY AGAIN
WEDNESDAY INTO THURSDAY TO AROUND 102.9 FEET BASED ON THE
EXPECTED RAINS.
&&
.MARINE...
AS OF 408 PM EDT TUESDAY...GENERALLY LIGHT WINDS ARE EXPECTED OVER
LAKE CHAMPLAIN THE NEXT SEVERAL DAYS...BUT THE LAKE LEVEL WILL
REMAIN WELL ABOVE FLOOD STAGE BY 2.5 TO 3 FEET LIKELY THROUGH THE
UPCOMING WEEKEND. WITH LAKE AT RECORD FLOOD LEVEL...MANY HAZARDS
SUCH AS BREAKWATER AND OTHER ROCKS OR OBSTRUCTIONS MAY BE OBSCURED
BY THE HIGH WATER LEVELS. IN ADDITION...HIGH FLOW FROM RIVERS OVER
THE PAST FEW WEEKS HAS DELIVERED PLENTY OF DEBRIS INTO THE LAKE.
LASTLY...THE LAKE TEMPERATURE IS ONLY IN THE UPPER 30S. DUE TO ALL
OF THE ABOVE FACTORS...BOATING IS DISCOURAGED AT THIS TIME.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR VTZ001>012-
016>019.
NY...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR NYZ026>031-034-
035-087.
&&
SYNOPSIS...SISSON
NEAR TERM...WGH
SHORT TERM...SISSON
LONG TERM...TABER
AVIATION...WGH/BOYD
HYDROLOGY...BTV
MARINE...BTVHazardous weather outlook, May 3, 3:12 AM EDT, 19 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 312 AM EDT TUE MAY 3 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-040715- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 312 AM EDT TUE MAY 3 2011 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A FLOOD WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. TOTAL RAINFALL AMOUNTS WILL GENERALLY BE IN THE ONE TO TWO INCH RANGE. THIS WILL RESULT IN MORE RISES ON AREA RIVERS AND LAKES AND IMPACT AREAS ALREADY HARD HIT BY HIGH WATER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF FLOODING. YOU CAN ALSO SUBMIT A STORM REPORT ON OUR HOMEPAGE AT WEATHER.GOV/BTV. BANACOS
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:38 PM EDT | Areal Flood Advisory | BTV | Clinton, Essex, Franklin, St. Lawrence | 12 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.